Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 44, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 29, 2005, 6:05 PM CDT for Burnet County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 6:05 PM CDT (23:05 UTC)
- Expired
- Jul 29, 2005, 8:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 292306 FFWEWX TXC053-300100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 605 PM CDT FRI JUL 29 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... BURNET * UNTIL 800 PM CDT * AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR AND GROUND REPORTS SUGGEST THAT 2 TO 3 INCHES HAVE FALLEN OVER NORTHWESTERN BURNET COUNTY MAINLY WEST OF HIGHWAY 281. THUNDERSTORMS ARE CONTINUING TO DEVELOP AND MOVE NORTH OVER THIS AREA. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. LAT...LON 3052 9831 3069 9804 3102 9791 3102 9846 $$
1 follow-up statement
000 WGUS74 KEWX 300005 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 700 PM CDT FRI JUL 29 2005 TXC053-300100- BURNET TX- 700 PM CDT FRI JUL 29 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR BURNET COUNTY... THE STRONGEST OF THE STORMS HAVE MOVED NORTH INTO LAMPASAS COUNTY. HOWEVER...THERE IS STILL THE THREAT OF FLOODED ROADS DUE TO RUNOFF FROM THESE STORMS...MAINLY IN NORTHWESTERN BURNET COUNTY. RADAR ESTIMATES THAT TWO TO THREE INCHES OF RAIN HAS FALLEN OVER THE AREA WEST OF HIGHWAY 281 AND NORTH OF HIGHWAY 29. MOTORISTS TRAVELING IN THIS AREA SHOULD USE EXTRA CAUTION. IT IS OFTEN DIFFICULT TO DETERMINE THE DEPTH OF WATER OVER ROADS...ESPECIALLY AT NIGHT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. LAT...LON 3052 9831 3069 9804 3102 9791 3102 9846 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:32 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 29, 3:32 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 PM CDT FRI JUL 29 2005 .DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG A WEAK BOUNDARY OVER THE NORTHEASTERN QUARTER OF THE AREA...IN LINE WITH EARLIER PREDICTIONS FROM THE NAM AND 4.5KM EXPERIMENTAL WRF NMM. EXPECT THIS CONVECTION TO PROPAGATE SSWRD OVER THE NEXT SIX HOURS...THEN DISSIPATE WITH THE LOSS OF DIURNAL HEATING AROUND MIDNIGHT. THE LOW LEVEL JET MAY KEEP SOME STORMS GOING ACROSS THE HILL COUNTRY AND RIO GRANDE PLAINS OVERNIGHT. AFTER TONIGHT...THE MAIN FORECAST ISSUES ARE TEMPS SAT-TUE...THEN POPS WED-FRI. THE 12Z NCEP MODELS ARE IN FAIR AGREEMENT. THE ETA SEEMS TOO WET ON SAT/SUN...SO WILL STICK NEAR A GFS SOLUTION. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT...BUT WILL BLEND TO GET THE AVERAGE POSITION OF FEATURES MENTIONED NEXT. THE UPPER LEVEL RIDGE WILL BUILD OVER TX THROUGH LATE SAT...THEN BEGIN TO WEAKEN AND RETROGRESS OVER THE NEXT WEEK. THIS WILL ALLOW A SHORT WAVE TROUGH IN THE NORTHERN JET STREAM TO PHASE UP WITH AN EASTERLY WAVE TO DEVELOP A WEAKNESS IN THE SUB-TROPICS CENTERED OVER EAST TEXAS. THE AXIS SEEMS TO LINE UP WITH THE CURVATURE OF THE COAST...SUGGESTING THE DAILY SEA-BREEZE CIRCULATION MAY HELP DEVELOP THE TROUGH AXIS. ALL THAT SAID...THE LOCATION OF THE TROUGH AXIS WILL BE THE DEMARCATION BETWEEN ISOLATED CONVECTION TO THE WEST...AND GOOD CHANCES FOR CONVECTION TO THE EAST. WILL GO NEAR THE GFS LOCATION FOR NOW...RESULTING IN LOW CHANCE POPS FOR THE EASTERN COUNTIES THU-FRI. OTHERWISE...TEMPS WILL REACH SLIGHTLY ABOVE NORMAL HIGHS...AND SLIGHTLY BELOW NORMAL LOWS...TONIGHT THROUGH SUN...THEN TREND BACK TO NEAR NORMAL AS MOIST GULF AIR RETURNS MON-TUE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 93 74 98 71 / 70 70 10 0 AUSTIN BERGSTROM INTL AIRPORT 92 71 97 68 / 70 70 10 0 DEL RIO INTL AIRPORT 93 75 95 75 / 20 20 20 20 SAN ANTONIO INTL AIRPORT 93 75 96 73 / 40 40 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 26/13
Hazardous weather outlook, Jul 29, 2:08 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 208 PM CDT FRI JUL 29 2005 TXZ171>173-183>194-202>209-217>225-228-301100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 208 PM CDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND EVENING. THE STRONGER STORMS WITH PRODUCE DANGEROUS LIGHTNING...WIND GUSTS OF 30 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 29, 1:27 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 127 PM CDT FRI JUL 29 2005 TXZ192-292000- TRAVIS- 127 PM CDT FRI JUL 29 2005 ...STRONG THUNDERSTORMS OVER TRAVIS COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL LOCATED OVER TRAVIS COUNTY INCLUDING THE CITY OF AUSTIN. THESE STORMS ARE MOVING SLOWLY SOUTHEAST AND WILL IMPACT AUSTIN THROUGH 3 PM. DANGEROUS LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. EXCESSIVE RUNOFF FROM THESE STORMS MAY CAUSE BRIEF FLOODING OF LOW WATER CROSSINGS AND HIGHWAY UNDERPASSES.
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.